Follow
Share

My mother was vibrant and active until a fall at home. She was initially misdiagnosed by the ER and sent home. 24 hours later she was in such severe pain she couldn't walk. She fell again trying to get out of bed 48 hours later. That is when we noticed increased confusion. Another 24 hours later she was fully delirious. We took her back to the ER where they performed a CT scan of her hip, and low and behold it was shattered. Hip was repaired, but the delirium has not resolved. It's 1-week post surgery.

You don't say if Mom has any Dementia.

The fall must have caused a lot of pain. This may have been the problem especially if Dementia is involved. Now it could be going under and the pain killers she is on. Look the pain killer up and see the side effects. They can cause what ur describing.
Helpful Answer (1)
Reply to JoAnn29
Report

Anesthesia can cause symptoms of delirium, but it sounds like the delirium started after the initial fall and return home. Perhaps she hit her head during the initial fall, so I would recommend getting a head CT or MRI to confirm.
Helpful Answer (2)
Reply to bluefinspirit
Report

Did they check her brain for a brain bleed?
Helpful Answer (1)
Reply to sandy1955
Report

Julie, have you raised this issue with the surgical team, specifically the orthopedic surgeon?   Have any new meds been introduced into the picture?   This would be my first concern, along with the drastic change in circumstances as well as the fact that she may have hit her head and have undiagnosed head injuries.

Where is she now?  In rehab?    If so, the trauma of falling, intense pain, confusion, ER and operating room experiences and now a different living place could be contributing to the confusion, but there could be more to the issue than that.

What I would do is order a copy of the medical records, all of them, to see what meds were administered, and take the records to perhaps a neurologist for review and analysis.  This isn't for legal purposes; it's for analytical purposes to see if a med pro can identify the source, or possible source of the confusion.

Alternatively, if you have a neurologist or other doctor w/I the same hospital, he/she most likely can pull the records from the central computer data records.   That's the best and quickest way to get records.  

Another issue is that the circumstances have changed so much they've induced confusion;  there's just too much to deal with, and it's hard to sort things out - I call it the superconducting supercollider effect - my brain particles become scrambled and don't function properly.   Happens to me regularly!
Helpful Answer (0)
Reply to GardenArtist
Report

Your poor mom. Living with a shattered hip, untreated, for DAYS. She must have been in a lot of pain! I could see how that could lead to being delerious. And anesthesia can also cause delerium. I would look up some natural remedies for how to detox after anesthesia. Maybe lots of water, home made bone broth, probiotics? Load up on reallllly healthy stuff, no sugar, etc.

I hope she rallies soon.

What kind of pain meds is she on? They can throw a person for a loop as well. My MIL was incredibly loopy on tramadol.
Helpful Answer (0)
Reply to againx100
Report

Ask a Question

Subscribe to
Our Newsletter